MAUDE Adverse Event Report: PENUMBRA, INC. APOLLO GENERATOR; GWG

PENUMBRA, INC. APOLLO GENERATOR; GWG
Catalog Number APG1
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the cord to the foot pedal of the apollo generator (generator) was cut in half.Conclusions: evaluation of the returned device revealed that the pump was functional.The returned pump was connected to the returned generator.Then a demonstration wand and demonstration foot pedal were connected to the generator.The pump and generator were powered on and no leaks were observed.Therefore, the pump was functional.Due to the generators foot pedal cord being damaged, the generator was deemed nonfunctional.The root cause of the leak reported in the complaint could not be determined.The wands that were mentioned in the complaint were not returned for evaluation.All penumbra apollo pumps and generators are visually inspected during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-01595; 3005168196-2016-01596.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a microneurosurgery procedure using an apollo generator (generator) and apollo wands (wand).During the procedure, while using the wand the physician noticed there was a leak at the hub of the wand and, therefore, switched to a new wand.However, the physician noticed that the hub of the new wand was leaking as well.The physician completed the procedure using this wand despite the leak.The physician also noticed the cord of the apollo generator foot pedal was severed in half, and completed the procedure by taping the cord back together.There was no report of an adverse effect to the patient.

Brand Name
APOLLO GENERATOR
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6094727
Report Number3005168196-2016-01594
Device Sequence Number16544775
Product Code GWG
UDI-Device Identifier00814548012704
UDI-Public00814548012704
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberAPG1
Device Lot NumberF60068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2016
Initial Report FDA Received Date11/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR